MAUDE Adverse Event Report: AVANOS MEDICAL INC. CORTRAK 2 NG/NI FEEDING TUBE, ELECTRO STYLET, ENFIT CONNECTOR; DH CORTRAK DISPOSABLES

AVANOS MEDICAL INC. CORTRAK 2 NG/NI FEEDING TUBE, ELECTRO STYLET, ENFIT CONNECTOR; DH CORTRAK DISPOSABLES
Model Number 42-9551TRAK2
Medical Device Problem Codes Material Puncture/Hole (1504); Malposition of Device (2616)
Health Effect - Clinical Code Laceration(s) of Esophagus (2398)
Date of Event 10/23/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The actual complaint product was returned for evaluation.A review of the device history record and udi number are in-progress.All information reasonably known as of 21-nov-2025 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.
 
Event or Problem Description
It was reported that during placement of a nasojejunal (nj) tube, the guidewire perforated the tube and caused trauma to the esophagus of the patient.Additional information received 03-nov-2025.Stated while the clinician was inserting the nj tube on an intensive care unit (icu) patient, "large fundal coil noted on screen, slowly pulled wire and tube back until coil removed.On re-inserting wire into tube, the wire moved unusually and very suddenly forward."[the clinician]" instantly removed the tube from the patient and found 10+cm of electromagnetic wire has perforated the tube.The tube was likely perforated whilst in the patient's esophagus (35cm)."[the clinician]" stopped the procedure and spoke with the icu consultant immediately.Patient had localized bleeding, the ng was aspirated, and it was blood stained/blood containing.".

Brand Name
CORTRAK 2 NG/NI FEEDING TUBE, ELECTRO STYLET, ENFIT CONNECTOR
Common Device Name
DH CORTRAK DISPOSABLES
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT SA DE R.L. DE C.V. (AVENT 1)
circuito industial no.40
colonia obrera
nogales, cp 84048
Manufacturer Contact
tamara cardona
5405 windward parkway
alpharetta, GA 30004
4704485487
MDR Report Key23625002
Report Number9611594-2025-00297
Device Sequence Number13019694
Product Code KNT
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K220588
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number42-9551TRAK2
Device Catalogue Number42-9551TRAK2
Device Lot Number20131775
Date Returned to Manufacturer11/17/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2025
Supplement Date Received by Manufacturer05/03/2026
Initial Report FDA Received Date11/21/2025
Supplement Report FDA Received Date05/21/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CORTRAK EAS
Outcome Attributed to Adverse Event Other;
Patient Age65 YR
Patient SexFemale
Patient Weight134 LB